MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(6).
 
Event or Problem Description
It was reported that removal difficulty occurred.The target lesion was located in the severely tortuous and non-calcified inferior mesenteric artery.A straight/130 direxion hi-flo catheter-fusion was selected for use.During the procedure, the device was inserted into a 5 french non-boston scientific angiographic catheter but could not be inserted further from the middle and it got stuck.The device was removed from the angiographic catheter by pulling it hard as there were severe resistance encountered.A kink was noted when the device was removed.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.E1 - initial reporter facility name: (b)(6) hospital.E1 - initial reporter city: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.The device shaft was analyzed for any damage.The devices shaft showed 1 fracture located 118.5cm from the hub.The shaft was not completely separated the inner liner was still connected.No other damage was noticed on the catheter shaft.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No kinks were confirmed; however, a fracture was confirmed.
 
Event or Problem Description

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12447250
Report Number2134265-2021-11194
Device Sequence Number3382845
Product Code KRA
UDI-Device Identifier08714729839484
UDI-Public08714729839484
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0027190720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1